MAUDE Adverse Event Report: ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC
Catalog Number PMII
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Pain (1994); Vomiting (2144); Hernia (2240); Discomfort (2330); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date sent to the fda: 11/19/2024 d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by an attorney that the patient underwent revision surgery on (b)(6) 2017 and mesh was implanted.It was reported that the patient underwent rectrorectus hernia repair and removal of prior mesh on (b)(6) 2020.It was reported that the patient experienced abdominal discomfort, swelling, pain, vomiting, nausea, constipation, and recurrence of hernia.No other information provided.

Brand Name
PROLENE MESH 3INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20723238
Report Number2210968-2024-12170
Device Sequence Number6555985
Product Code FTL
UDI-Device Identifier10705031049024
UDI-Public(01)10705031049024
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPMII
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale